MAUDE Adverse Event Report: EP FLEX 0.038" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

EP FLEX 0.038" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3805R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In troubleshooting the issue with olympus technical support via the phone, the reporter stated as a result of the issue, the facility wanted to pull the rest of three (3) un-opened 0.038" hybrid wires from inventory and return the three un-opened 0.038" hybrid wires with the used 0.038" hybrid wire.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The user facility reported to olympus that during a therapeutic ureteroscopy procedure, the distal tip of the 0.038" hybrid wire had broken.A small section of the hydrophilic tip crumbled off and fell inside the patient.The part that fell inside the patient was small so that it was not retrieved.The fragment was discovered as the bladder of the patient was washed out at the end of the case.The procedure was completed with no surgical delay or complication to the patient.This complaint is related to patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record performed by ep flex found no deviations that could have caused or contributed to the reported issue.The device was returned and evaluated, and the phenomenon was confirmed.Based on the results of the investigation, there was a significant non-uniform tungsten distribution compared to a random finished product test lot.Surface areas of high tungsten concentration also appeared to have different surface tension or hydrophobic characteristics which resisted the flow of the hydrophilic coating.The oem observed that the tensile strength of these products no longer meet specification.However, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
0.038" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
EP FLEX
ermsim schwoltbogen 24
dettingen, 72581 72581
GM  72581
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key11766228
Report Number3003790304-2021-00079
Device Sequence Number4414813
Product Code EYA
UDI-Device Identifier00821925031449
UDI-Public00821925031449
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3805R
Device Lot Number91905598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown